MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE IN DBD-MINOR PK

MEDLINE INDUSTRIES INC.; GAUZE IN DBD-MINOR PK
Catalog Number DYNJ58845
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that in the middle of a breast lumpectomy, gauze fiber was found to have linted into the surgical site.The surgeon was required to remove the linted gauze fiber with forceps and the surgical site was irrigated.The patient was under general anesthesia at the time of the incident.The procedure did not last longer than expected and the patient did not require additional anesthesia.The procedure was completed without further reported incident.No impact to the patient or the patient's stability reported.No serious injury or follow-up care reported.A sample of gauze fibers only were returned to the manufacturer.Neither the gauze nor the surgical pack were returned to the manufacturer for evaluation.A root cause could not be determined.Due to the need for medical intervention to remove the linted gauze fiber from the surgical site, this medwatch is being filed.If additional information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that in the middle of a breast lumpectomy, gauze fiber was found to have linted into the surgical site.

Common Device Name
GAUZE IN DBD-MINOR PK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7942940
Report Number1423395-2018-00051
Device Sequence Number1381347
Product Code FDE
UDI-Device Identifier10889942898985
UDI-Public10889942898985
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNJ58845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR